MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 42133E
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris smartsite gravity set needle inside the drip chamber is missing.The following information was provided by the initial reporter: we have had several of these *** that are missing the needle inside the tube.Response received on (b)(6) -2023.¿ are you able to advise the date of event? (b)(6) 2023, (b)(6) 2023 plus other days that was not reported to me.¿ what is the total quantity of affected tubing? - over 20.¿ is there sample available to return for investigation? - yes.¿ was the issue noticed when the product was taken out of package? yes - iv tubing was flowing to fast and was found to be defective.¿ was there any patient involvement? - yes.¿ if yes, was there any adverse event or serious injury reported? no response received on (b)(6) 2023.¿ were any of the events identified during priming of the tubing? - yes, the third occurrence.¿ were any of the defective tubing used on patients? - yes.¿ please describe what the patient involvement was.- the tubing was used on two pediatric patients that were having dental surgery.The tubing was changed out after the surgery was started on both cases.One case the surgery was almost done and the second case was about halfway done.¿ for which occurrence(s) did the patient involvement take place? - the first two occurrences ¿ a missing needle in the drip chamber would not allow for adequate rate circulation.If used on the patient, was the tubing replaced? was rate calculated in a different way? please describe.- the rate was done by anesthesia via free flow, the tubing was changed after the start of the cases and anesthesia noticed that the rate was flowing faster than normal.
 
Event or Problem Description
No additional information was provided.Material#: 42133e.Batch#: 23019320.It was reported by the customer that they have had several of these 42133e that are missing the needle inside the tube.Verbatim: customer reported have had several of these 42133e that are missing the needle inside the tube.Response received on 14-sep-2023.Are you able to advise the date of event? (b)(6) 2023.Plus other days that was not reported to me.What is the total quantity of affected tubing? - over 20.Is there sample available to return for investigation? - yes.Was the issue noticed when the product was taken out of package? yes - iv tubing was flowing to fast and was found to be defective.Was there any patient involvement? - yes.If yes, was there any adverse event or serious injury reported? no.Response received on 18-sep-2023.Were any of the events identified during priming of the tubing? - yes, the third occurrence.Were any of the defective tubing used on patients? - yes.Please describe what the patient involvement was.- the tubing was used on two pediatric patients that were having dental surgery.The tubing was changed out after the surgery was started on both cases.One case the surgery was almost done and the second case was about halfway done.For which occurrence(s) did the patient involvement take place? - the first two occurrences.A missing needle in the drip chamber would not allow for adequate rate circulation.If used on the patient, was the tubing replaced? was rate calculated in a different way? please describe.- the rate was done by anesthesia via free flow, the tubing was changed after the start of the cases and anesthesia noticed that the rate was flowing faster than normal.
 
Additional Manufacturer Narrative
Three photos and ten samples of item#42133e were submitted for quality investigation.Nine samples of lot# 23019320, and one sample of lot number 23019319, were submitted for quality investigation.The customer complaint of misassembly, was confirmed from the photos submitted and the nine samples with lot #23019320.The sample of lot # 23019319 was not missing the drip chamber needle and was assembled correctly.Further examination of the samples does not indicate any mishandling or abuse of the samples that would cause the drip chamber needles to be removed from the infusion sets.Additionally, the drip chambers are sealed and there is no evidence that the needles are within the drip chamber body.The root cause for the failure identified in this investigation is a misassembly during the assembly of the infusion set.Investigation at the manufacturing location indicates that the assembly line clearing procedure was not followed correctly.An incorrect part was installed in the assembly due to not removing all of the previous assembly components from the assembly line.A quality alert was created to reinforce the correct line clearance procedure and assortment of materials on the production line.A device history record review for model 42133e lot number 23019320 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 22jan2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see narrative below.

Brand Name
BD ALARIS SMARTSITE GRAVITY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
blvd. insurgentes no. 20351
parque industrial el florido
tijuana 
MDR Report Key17814692
Report Number9616066-2023-01953
Device Sequence Number19452977
Product Code FPA
UDI-Device Identifier37613203020924
UDI-Public(01)37613203020924
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K820278
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2026
Device Catalogue Number42133E
Device Lot Number23019320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown